Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 148, NWS Dodge City, KS

May 26, 2008Ford County, Gray County, Hodgeman County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 26, 2008, 7:51 PM CDT for Ford County, Gray County, Hodgeman County, Kansas. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2008, 7:51 PM CDT (00:51 UTC)
Expired
May 26, 2008, 8:30 PM CDT
In force
39 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Ford County, KS, Gray County, KS, Hodgeman County, KS

What was reported inside it

TimeReportWhereRemark
May 26, 8:06 PM CDTHAIL 0.887 S Dodge City, KS
May 26, 8:11 PM CDTHAIL 28 S Dodge City, KS
May 26, 8:15 PM CDTHAIL 1.755 S Ft. Dodge, KSGOLFBALL SIZE HAIL WAS REPORTED ACROSS COUNTY FIRE RADIO AT 117 AND SADDLE IN FORD COUNTY
May 26, 8:30 PM CDTHAIL 2.756 S Ft. Dodge, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:46 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2042 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2042 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1795 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 270052
SVRDDC
KSC057-069-083-270130-
/O.NEW.KDDC.SV.W.0148.080527T0051Z-080527T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
751 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORD COUNTY IN SOUTHWEST KANSAS.
  EXTREME EAST CENTRAL GRAY COUNTY IN SOUTHWEST KANSAS.
  EXTREME SOUTH CENTRAL HODGEMAN COUNTY IN SOUTHWEST KANSAS.

* UNTIL 830 PM CDT

* AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF DODGE CITY...OR 6 MILES SOUTHEAST OF HOWELL...MOVING
  EAST AT 31 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DODGE CITY...
  FT. DODGE...
  WRIGHT...
  FORD...
  SPEARVILLE...
  RURAL RESIDENCES OF EASTERN GRAY...FORD AND SOUTHERN HODGEMAN
  COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR NORTHWESTERN 
FORD...EAST CENTRAL GRAY AND EXTREME SOUTHWESTERN HODGEMAN COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3794 9975 3762 9966 3753 10021 3776 10023
TIME...MOT...LOC 0051Z 255DEG 27KT 3771 10011

$$

BIELINSKI
2 follow-up statements
000 
WWUS53 KDDC 270106
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
806 PM CDT MON MAY 26 2008

KSC069-270116-
/O.CAN.KDDC.SV.W.0148.000000T0000Z-080527T0130Z/
GRAY KS-
806 PM CDT MON MAY 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL GRAY
COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3777 10021 3794 9975 3762 9966 3761 9975
      3759 9978 3760 9982 3757 9996 3756 10009
      3753 10016 3754 10021
TIME...MOT...LOC 0106Z 271DEG 22KT 3767 9999

$$

KSC057-083-270130-
/O.CON.KDDC.SV.W.0148.000000T0000Z-080527T0130Z/
HODGEMAN KS-FORD KS-
806 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR FORD AND EXTREME SOUTH CENTRAL HODGEMAN COUNTIES...

AT 801 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 6 MILES SOUTH OF DODGE CITY...MOVING EAST AT
26 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3777 10021 3794 9975 3762 9966 3761 9975
      3759 9978 3760 9982 3757 9996 3756 10009
      3753 10016 3754 10021
TIME...MOT...LOC 0106Z 271DEG 22KT 3767 9999

$$
000 
WWUS53 KDDC 270120
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
819 PM CDT MON MAY 26 2008

KSC083-270129-
/O.CAN.KDDC.SV.W.0148.000000T0000Z-080527T0130Z/
HODGEMAN KS-
819 PM CDT MON MAY 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL HODGEMAN
COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3782 10000 3791 9974 3762 9966 3757 10001
TIME...MOT...LOC 0119Z 271DEG 22KT 3767 9992

$$

KSC057-270130-
/O.CON.KDDC.SV.W.0148.000000T0000Z-080527T0130Z/
FORD KS-
819 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL FORD COUNTY...

AT 815 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTH OF
FT. DODGE...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FT. DODGE...
  FORD...
  RURAL RESIDENCES OF CENTRAL FORD COUNTY.

AT 815 PM...TRAINED SPOTTERS REPORTED GOLF BALL SIZED HAIL 5 MILES 
SOUTH OF FORT DODGE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3782 10000 3791 9974 3762 9966 3757 10001
TIME...MOT...LOC 0119Z 271DEG 22KT 3767 9992

$$

BIELINSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:26 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, May 26, 3:26 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
326 PM CDT MON MAY 26 2008

.DISCUSSION...

DAYS 1-2...

ONE MORE ROUND OF SEVERE WEATHER TONIGHT WILL BE THE MAIN FORECAST
CONCERN FOR THE NEXT TWO DAYS.

SOUTHWESTERLY FLOW ALOFT HAS CONTINUED ACROSS THE WESTERN PLAINS
THIS MORNING, WITH A WEAK RIPPLE EVIDENT IN THE 500MB TEMP FIELD
AND WV LOOP COMING UP THROUGH WEST TX. A WARM PLUME AT 700MB
ACROSS THE SOUTHWESTERN PLAINS HAS KEPT THINGS NICELY CAPED SO
FAR. BEST 850MB MOISTURE WAS DOWN OVER OK AND TX AT 12Z, ALTHOUGH
THE SPC MESOANALYSIS HAS SOME 10-15 C DEWPOINTS OVER OUR EASTERN
COUNTIES FOR 19Z. THE SFC FRONT HAS MOVED MORE SLOWLY THAN
ANTICIPATED, HANGING AROUND THE TQK-GCK AREA THE LAST FEW HOURS. A
OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION OVER EASTERN KANSAS
WAS LOCATED NEAR HYS-PTT DOWN INTO NORTHEAST OK. RICH DEWPOINT HAD
COME UP INTO OUR SOUTHEASTERN CWA, WITH VALUES IN THE 70S ALL THE
WAY UP TO GBD. THE DRYLINE HAS NOT BEEN WELL DEFINED SO FAR, BUT
SOME CONVECTION AS ALREADY STARTED ALONG THE MOIST AXIS IN THE
EASTERN TX PANHANDLE.

SHORT FUSE COMPOSITE HAS CALCULATED CAPE VALUES OF OVER 4500 J/KG
JUST SOUTH OF P28, ALTHOUGH THERE IS STILL SOME MIXING THAT NEEDS
TO BE DONE TO REMOVE THE CAP. FURTHER WEST, THE CAP IS WEAKER, BUT
CAPE VALUES ARE LESS, DEWPOINTS ARE NOT AS HIGH, AND SHEAR IS
MINIMAL. THINK THAT OUR BEST CHANCES FOR SEVERE WILL BE FURTHER
EAST, BUT CANT RULE OUT SOMETHING POPPING UP AND PUTTING OUT
QUARTER SIZED HAIL, SO WILL KEEP SEVERE MENTION IN THE WEST SOUTH
OF THE FRONT. BEST CHANCES FOR VERY LARGE HAIL WILL BE EAST OF A
ASHLAND TO DODGE CITY TO LACROSSE LINE WHERE THE BEST MOISTURE
WILL BE. NEAR THE OLD OUTFLOW BOUNDARY, AS WELL AS NEAR THE FRONT,
THERE COULD BE SOME TORNADOES POSSIBLE AS SHEAR IS MAXIMIZED
LOCALLY. BEST LOW LEVEL HELICITY VALUES ARE WELL BEHIND THE FRONT
AND OUTFLOW BOUNDARY IN EASTERN KS, WHERE AIR WILL ALSO BE FAIRLY
STABLE. HOWEVER, AROUND P28-PTT-GBD AND ABOUT ONE COUNTY ROW WEST
OF THERE, THERE COULD BE ENOUGH SHEAR TO GET THINGS ROTATING.
TORNADO WATCH IS IN EFFECT, AND WILL CONTINUE THE BEST
THUNDERSTORM CHANCES FOR THE EAST. STORMS WILL BECOME MORE
NUMEROUS THEN FORM AN MCS AND MOVE EASTWARD OUT OF THE AREA
TOWARDS MORNING.

BY TOMORROW, THE TROUGH OVER NV/UT TODAY WILL HAVE EJECTED A
SIGNIFICANT SHORTWAVE OUT INTO NEB AND SD. THIS SHOULD HELP PUSH
THE COLD FRONT THE REST OF THE WAY THROUGH THE CWA. COLD AIR
ADVECTION WILL BE VERY STRONG BEHIND THE FRONT, WITH 850MB TEMPS
GETTING DOWN AROUND 3 C IN OUR NORTH BY AFTERNOON. WITH THE FRONT
NOT MOVING THROUGH OUR SOUTHEASTERN COUNTIES UNTIL MID MORNING,
THERE COULD ACTUALLY BE AN NON-DIURNAL TEMPERATURE CURVE WITH
FALLING TEMPS IN THE AFTERNOON. LOCATIONS BEHIND THE FRONT WILL
STAY SOCKED IN WITH STRATUS AND TEMPERATURES WILL ONLY BE IN THE
UPPER 50S TO LOW 60S. WITH MODEL SOUNDINGS SHOWING A FAIRLY DECENT
SATURATED LAYER BELOW 800MB, WILL CONTINUE TO KEEP THE LOW POPS WE
HAVE GOING FOR DRIZZLE OR LIGHT RA.

RIDGING WILL START BUILDING INTO THE PLAINS STATES BY TUESDAY
NIGHT, WITH THE SFC HIGH OVER THE NORTHERN PLAINS AND UPPER MS
VALLEY. WINDS WILL STAY TO THE NORTH TO NORTHEAST WITH UPSLOPE.
STRATUS WILL CONTINUE TO STICK AROUND, WITH SOME DRIZZLE NOT OUT
OF THE QUESTION. THE HIGH WILL START TO MOVE EAST DURING THE DAY
ON WEDNESDAY, WITH WINDS SHIFTING BACK TO THE SOUTHEAST. STRATUS
SHOULD HANG AROUND OUR EASTERN COUNTIES FOR THE EARLY PART OF THE
DAY, NOT MIXING OUT UNTIL AFTERNOON. LOWERED HIGHS A BIT IN THAT
AREA, AND MAY HAVE TO GO EVEN LOWER IF IT LOOKS LIKE THE STRATUS
WILL NOT MIX OUT AT ALL. WESTERN COUNTIES SHOULD SEE SOME SUN AND
GET UP INTO THE 70S.

DAYS 3-7...

THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THE LARGE SCALE
FEATURES THROUGH 168 HRS. OUR FIRST CHANCE OF STORMS WILL BE
ON THURSDAY ALONG THE DRYLINE(AHEAD OF THE NEXT SHORTWAVE TROUGH).
THIS TROUGH WILL PASS ACROSS THE NORTHERN AND CENTRAL PLAINS
ON FRIDAY, WITH THE FRONT DANGLING BACK INTO SOUTHERN KANSAS BY
AFTERNOON. A FEW STORMS COULD FIRE ALONG THIS FRONT BUT THE
BEST DYNAMICS WILL BE WELL NE.

AFTER THIS, THE EC/GFS ADVERTISE A FLAT RIDGE OVER THE PLAINS
AS OPPOSED TO A AMPLIFIED ONE. THIS WOULD ALLOW FOR RETURN FLOW
UP THE HIGH PLAINS AND FRONT RANGE. THIS IS A FAVORABLE PATTERN
FOR STORM CLUSTERS TO DEVELOP OFF THE PALMER DIVIDE AND RATON MESA
IN THE AFTERNOON AND THEN DRIFT INTO OUR WESTERN COUNTIES IN THE
EVENING. SO AT LEAST ISOLATED STORMS ARE POSSIBLE SAT-SUN.

THE ECMWF DEVELOPS A LARGE TROUGH IN THE WEST FOR DAYS 8-10.
THIS MEANS ABOVE CLIMO TEMPS, AND PERHAPS STORMS IF THE FRONT
IS FAR ENOUGH SOUTH. THE DETAILS ARE TOO UNCLEAR THIS FAR OUT.

TEMPS WILL BE ABOVE CLIMO STARTING SATURDAY AND CONTINUING
PERHAPS THROUGH JUNE 6.

.AVIATION...

THUNDERSTORMS ARE POSSIBLE AT ALL 3 TAF SITES THIS EVENING.
THESE COULD BE LOCALLY SEVERE. LOW CLOUDS WILL GRADUALLY MOVE
SOUTH TONIGHT BEHIND THE COLD FRONT. BUT THIS FRONT WILL BE
A VERY SLOW MOVER. CEILINGS WILL LIKELY DROP TO 1000FT BY
MORNING AND STAY THERE THROUGH THE END OF THE TAF PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  55  63  46  73 /  50  30  20   0
GCK  54  56  45  74 /  50  30  20   0
EHA  56  63  47  78 /  30  20  20   0
LBL  58  63  46  76 /  30  20  20   0
HYS  53  57  44  68 /  90  30  20   0
P28  66  77  49  71 /  90  30  20   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN26/24/24
Hazardous weather outlook, May 26, 12:17 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1217 PM CDT MON MAY 26 2008

KSZ031-045-046-064-076>078-086-087-271730-
ELLIS-NESS-RUSH-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE-
1217 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM. SOME OF THESE
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE IN FAR WESTERN KANSAS THURSDAY
EVENING AND ACROSS ALL OF SOUTHWEST KANSAS BY FRIDAY EVENING. SOME
OF THESE ISOLATED STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AFTER 3 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ065-066-079>081-088>090-271730-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
1217 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL DEVELOP AFTER 3 PM WITH VERY LARGE HAIL
AND POSSIBLY TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 3 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-043-044-061>063-074-075-084-085-271730-
TREGO-SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-
STEVENS-
1217 PM CDT MON MAY 26 2008 /1117 AM MDT MON MAY 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
BUT THESE ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY EVENINGS.
SOME OF THESE COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 26, 6:21 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
621 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             4 S MINNEOLA            37.38N 100.01W
05/26/2008  E2.00 INCH       CLARK              KS   TRAINED SPOTTER

&&

18
Local storm report, May 26, 6:37 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
637 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             MINNEOLA                37.44N 100.01W
05/26/2008  M2.50 INCH       CLARK              KS   TRAINED SPOTTER

&&

UMSCHEID
Local storm report, May 26, 6:50 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
650 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TORNADO          4 S WELLSFORD           37.55N 99.02W
05/26/2008                   KIOWA              KS   STORM CHASER

            A STORM CHASER DESCRIBED A VERY BRIEF TORNADO WITH FULL
            CONDENSATION FUNNEL TO THE GROUND LASTING ONLY SEVERAL
            SECONDS.

&&

UMSCHEID
Local storm report, May 26, 7:05 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
705 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             WRIGHT                  37.78N 99.89W
05/26/2008  E1.00 INCH       FORD               KS   TRAINED SPOTTER

&&

18
Local storm report, May 26, 7:11 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
711 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TORNADO          2 S PRATT               37.62N 98.74W
05/26/2008                   PRATT              KS   EMERGENCY MNGR

            THE TORNADO WAS REPORTED BY A TRAINED SPOTTER TO BE 2

            MILES SOUTH OF PRATT. THE REPORT WAS RELAYED BY PRATT EOC

&&

UMSCHEID
Local storm report, May 26, 7:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
723 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TORNADO          4 E PRATT               37.65N 98.66W
05/26/2008                   PRATT              KS   EMERGENCY MNGR

&&

18

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:08 PM CDTTornado WarningDDCPratt38 min
May 26, 7:20 PM CDTSevere Thunderstorm WarningDDCFord, Gray, Hodgeman40 min
May 26, 7:39 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Pawnee28 min
May 26, 8:16 PM CDTSevere Thunderstorm WarningDDCEllis, Rush22 min
May 26, 8:23 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego37 min
May 26, 8:29 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa46 min
May 26, 8:58 PM CDTSevere Thunderstorm WarningDDCEllis, Trego47 min
May 26, 9:10 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa50 min
May 27, 12:10 AM CDTSevere Thunderstorm WarningDDCEllis, Trego65 min
May 27, 12:36 AM CDTSevere Thunderstorm WarningDDCEllis54 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.